Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Boston/Norton, MA

September 13, 2015Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 13, 2015, 4:16 PM EDT for Capitol Planning Region, Connecticut. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2015, 4:16 PM EDT (20:16 UTC)
Expired
Sep 13, 2015, 5:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 117 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 4:40 PM EDTTSTM WND DMGSimsbury, CTTREE DOWN ON HOP MEADOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS51 KBOX 132016
SVRBOX
CTC003-132100-
/O.NEW.KBOX.SV.W.0089.150913T2016Z-150913T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT SUN SEP 13 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 500 PM EDT

* AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER AVON...OR NEAR FARMINGTON...AND WAS MOVING
  NORTHEAST AT 25 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  ENFIELD...WINDSOR...FARMINGTON...SIMSBURY...BLOOMFIELD...AVON...
  SUFFIELD...WINDSOR LOCKS...GRANBY...EAST WINDSOR...CANTON...
  BURLINGTON AND EAST GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4204 7270 4193 7252 4176 7291 4180 7295
TIME...MOT...LOC 2016Z 231DEG 22KT 4182 7287 
$$
FIELD
1 follow-up statement
602 
WWUS51 KBOX 132036
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT SUN SEP 13 2015

CTC003-132100-
/O.CON.KBOX.SV.W.0089.000000T0000Z-150913T2100Z/
HARTFORD CT-
436 PM EDT SUN SEP 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN HARTFORD COUNTY...

AT 435 PM EDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER SIMSBURY...MOVING NORTHEAST AT 25 
MPH.

LOCATIONS IMPACTED INCLUDE...
ENFIELD...WINDSOR...SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...WINDSOR
LOCKS...GRANBY...EAST WINDSOR AND EAST GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4204 7270 4193 7252 4181 7280 4187 7286
TIME...MOT...LOC 2035Z 231DEG 22KT 4189 7275 

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:23 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 13, 2:23 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
223 PM EDT SUN SEP 13 2015

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTHWARD INTO SOUTHERN NEW ENGLAND
TODAY. AN AREA OF LOW PRESSURE WILL MOVE FROM THE MID ATLANTIC
COAST...TO THE GULF OF MAINE LATE TONIGHT. HIGH PRESSURE BUILDS
ACROSS THE EASTERN SEABOARD NEXT WEEK WITH AN EXTENDED PERIOD OF
DRY WEATHER. TEMPERATURES WILL WARM BY THE MIDDLE OF NEXT
WEEK...WITH HIGHS RUNNING AROUND 10 DEGREES ABOVE SEASONAL NORMALS
INTO NEXT WEEKEND. A COLD FRONT MAY APPROACH FROM THE NW SOMETIME
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
210 PM UPDATE...

PARENT LOW PRESSURE WAS LOCATED OVER FAR UPSTATE NY AS OF 2
PM...WITH SECONDARY LOW PRESSURE LOCATED SOUTH OF LONG ISLAND. THE
SECONDARY LOW IS EXPECTED TO TRACK NORTHEASTWARD THIS AFTERNOON
AND EVENING...THROUGH/NEAR OUR AREA. WITH MARGINAL
INSTABILITY...UP TO 500 J/KG CAPE MAINLY S/W OF OUR
AREA...ISOLATED SHOWERS HAVE DEVELOPED WITHIN SOUTHERN NEW ENGLAND
AND VICINITY. EXPECTING FURTHER DEVELOPMENT AS THE AFTERNOON
PROGRESSES...INFLUENCED BY A POTENT MID LEVEL SHORT WAVE
APPROACHING FROM THE WEST. MAINLY SHOWERS EXPECTED WITH SOME
LOCALIZED BRIEF MODERATE/HEAVY RAINFALL...BUT THE POTENTIAL
EXISTS FOR ISOLATED THUNDERSTORMS.

EAST WIND HAS KEPT LOW STRATUS AND FOG OVER THE AREA THROUGH THIS
AFTERNOON. BEST CHANCE FOR BREAKS IN THE CLOUDS IS OVER CT/WESTERN
MA AND RI...CENTRAL AND EASTERN MA WILL PROBABLY STAY LOW
OVERCAST THRU THE REMAINDER OF THE DAY. WITH THIS IN MIND LOWERED
MAX TEMPS BY A COUPLE OF DEGREES...IN PARTICULAR THRU THE ORH-BOS
VICINITY AND NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...

SECONDARY LOW PRESSURE MOVES FROM THE SOUTH COAST INTO THE GULF OF
MAINE TONIGHT. THIS WILL BRING AN END TO OUR SHOWERS FROM
SOUTHWEST TO NORTHEAST THIS EVENING. WINDS WILL TURN TO THE WEST
AND NORTHWEST AND BECOME GUSTY TOWARD DAYBREAK MONDAY.

MONDAY...

AN ANOMALOUS MID LEVEL TROUGH MOVES ACROSS NORTHERN NEW ENGLAND.
DEEP LAYER MOISTURE/CONVEYOR BELT IS WELL OFFSHORE. HOWEVER...WITH
SUCH A STRONG COLD POOL ALOFT...EXPECTING PLENTY OF DIURNAL
CLOUDS. THE RISK FOR SHOWERS WILL BE A TRICKIER DETERMINATION.
WITH ONLY THE MOISTURE ACCOMPANYING THE COLD POOL AVAILABLE...ANY
SHOWERS SHOULD BE FEW AND FAR BETWEEN. WOULD EXPECT MORE SHOWERS
IF THE CORE OF THIS COLD POOL PASSED CLOSER TO OUR REGION. THE
ABUNDANT CLOUDS AND COLDER AIR TO START...WILL MEAN SLIGHTLY LOWER
MAX TEMPERATURES. A GUSTY WEST WIND WILL BRING AN EARLY AUTUMN
FEEL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* DRY WEATHER EXPECTED MUCH IF NOT ALL OF NEXT WEEK
* EXPECT TEMPERATURES TO RUN MUCH WARMER THAN NORMAL BY MID WEEK
  INTO NEXT WEEKEND
* A COLD FRONT MAY START TO APPROACH OUT OF SOUTHERN QUEBEC NEXT
  WEEKEND

OVERVIEW...
MODELS AND ENSEMBLES CONTINUE TO SHOW A STRONG SIGNAL OF BUILDING
RIDGE AT THE SURFACE AND ALOFT ACROSS THE CENTRAL AND EASTERN
U.S. THROUGH MOST IF NOT ALL OF THIS LONG RANGE PERIOD. THIS MEANS
A RETURN TO DRY CONDITIONS AND WARM TEMPERATURES INTO NEXT WEEK.
EXPECT TEMPS TO RUN WELL ABOVE SEASONAL NORMALS THROUGH AT LEAST
FRIDAY...POSSIBLY INTO NEXT WEEKEND.

SOME MODEL SPREAD INTO NEXT WEEKEND...WITH POSSIBILITY OF RIDGE
FLATTENING IN THE NORTHERN STREAM WHILE A COLD FRONT AND MID
LEVEL SHORT WAVE TRIES TO SINK INTO NEW ENGLAND. QUESTIONABLE
TIMING OF THIS FEATURE THIS FAR OUT...BUT SOMETHING TO MONITOR.
USED A BLEND OF AVAILABLE GUIDANCE THROUGH MOST OF THIS
PERIOD...BUT DID LEAN MORE TOWARD ENSEMBLES FOR THE SATURDAY
TIMEFRAME DUE TO TIMING DIFFERENCES WITH THE POSSIBLE APPROACH OF
THE FRONT IF IT MAKES IT THAT FAR S WITH THE STRONG RIDGE IN
PLACE.

MONDAY NIGHT-TUESDAY...
H5 TROUGH EXITS THE REGION EARLY MON NIGHT...SO EXPECT SKIES TO
BECOME MOSTLY CLEAR TO CLEAR OVERNIGHT. W-NW WINDS WILL BE IN
PLACE SO EXPECT TEMPS TO FALL BACK THROUGH THE 50S. A FEW SPOTS
MAY DROP TO THE UPPER 40S IN THE FAR INLAND VALLEYS...WHILE
HOLDING AT AROUND 60 ALONG THE IMMEDIATE COAST. MAY SEE TYPICAL
LATE NIGHT PATCHY FOG DEVELOP ACROSS THE INLAND VALLEY LOCATIONS.

ON TUESDAY...HIGH PRES BUILDS E OUT OF THE APPALACHIANS AND MID
ATLC STATES. W-NW FLOW REMAINS IN PLACE WITH DEWPTS MAINLY IN THE
LOWER- MID 50S...SO WILL BE COMFORTABLE ACROSS THE REGION. NOTING
LOW LEVEL MIXING UP TO 900 HPA THOUGH WIND SPEEDS ONLY RUNNING AT
10-15 KT. EXPECTING TEMPS TO RISE TO THE MID 70S WELL INLAND AND
ACROSS HIGHER TERRAIN TO THE LOWER 80S AT MANY INLAND LOCATIONS.

WEDNESDAY THROUGH FRIDAY...
SURFACE HIGH PRES SETTLES ACROSS THE EASTERN SEABOARD ON
WEDNESDAY...THEN SLOWLY DRIFTS S THROUGH THE END OF THE WORK
WEEK. LIGHT NORTHERLY WINDS ON WED WILL SHIFT TO S-SW THU AND FRI.
NOTING H925 WARM TEMP AXIS SURGING INTO THE REGION...WITH READINGS
UP TO +20C TO +22C BOTH THU AND FRI. DEWPTS WILL SLOWLY RISE TO
THE LOWER- MID 60S DURING THIS TIMEFRAME...SO WILL BECOME A BIT
STICKY OUT OF DOORS. TEMPS WILL TOP OFF IN THE LOWER-MID 80S AWAY
FROM THE S COAST EACH DAY...BUT HOLDING IN THE MID-UPPER 70S ALONG
THE IMMEDIATE S COAST.

MAY SEE PATCHY FOG DEVELOP EACH LATE NIGHT/EARLY MORNING TIMEFRAME
IN THE NORMALLY PRONE INLAND VALLEYS AS WELL AS ALONG THE S COAST.

SATURDAY...
QUESTIONS ABOUND WITH TIMING AND TRACK OF H5 SHORT WAVE IN THE
NORTHERN STREAM FLOW AND HOW FAR S THIS WILL PUSH...ALONG WITH
ITS ASSOCIATED SURFACE COLD FRONT. WITH SUCH A STRONG SURFACE AND
UPPER RIDGE IN PLACE...MAY BE TOUGH TO MOVE INTO THE REGION
DURING SATURDAY. EXPECT ANOTHER WARM DAY WITH SW WINDS IN PLACE.

HAVE MENTIONED SLIGHT CHANCE POPS INTO N CENTRAL AND WESTERN
AREAS DURING SAT AFTERNOON...BUT RATHER LOW CONFIDENCE DUE TO
MODEL VARIANCE.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...

THIS AFTERNOON AND TONIGHT...MODEARATE CONFIDENCE ON
TRENDS...LOWER CONFIDENCE ON TIMING.

AREAS OF IFR-LIFR CONDITIONS WITH AREAS OF FOG/DRIZZLE LINGER
ACROSS MUCH OF EASTERN & CENTRAL MA THRU THIS AFTERNOON...DUE TO
PERSISTENT E FLOW. CIGS SHOULD IMPROVE TO MVFR ALONG S COASTAL MA
AND RI...AS WELL AS NORTHERN CT/WESTERN MA...AS THE AFTERNOON
PROGRESSES.

REDEVELOPMENT OF SHOWERS LIKELY THIS AFTERNOON CONTINUING INTO
TONIGHT...THEN ENDING AROUND MIDNIGHT TONIGHT. ISOLATED
THUNDERSTORMS CANNOT BE RULED OUT.

EXTREMELY STRONG WINDS FROM THE SOUTH WILL BE BLOWING IN THE MID
AND UPPER LEVELS OF THE ATMOSPHERE...RANGING FROM 65 KT AT 18000
FT TO 110 KT AT 30000 FT. HOWEVER...THIS INCREASE SHOULD BE
GRADUAL ENOUGH AT LOW LEVELS TO PRECLUDE LOW LEVEL WIND SHEAR. BUT
PILOTS SHOULD BE VERY AWARE OF THESE SPEEDS.

MONDAY...HIGH CONFIDENCE. VFR WITH MARGINAL MVFR-VFR CIGS POSSIBLE
HIGHER TERRAIN IN SPOT SHOWER. GUSTY WEST WINDS UP TO 25 KT.

KBOS TERMINAL...OVERALL MODERATE CONFIDENCE DUE TO TIMING ISSUES
WITH LOWER CIGS.

KBDL TERMINAL...OVERALL MODERATE CONFIDENCE DUE TO TIMING ISSUES
OF LOWER CIGS.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE.
EXPECT MAINLY VFR CONDITIONS. MAY SEE LOCAL MVFR-IFR VSBYS IN
PATCHY LATE NIGHT FOG ACROSS NORMALLY PRONE AREAS ACROSS THE CT
VALLEY AND E SLOPES OF THE BERKSHIRES. W WINDS GUSTING TO 20 KT
EARLY ALONG E COAST THEN DIMINISHING.

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE.
VFR. MAY SEE BRIEF MVFR-IFR VSBYS IN PATCHY FOG LATE TUE AND WED
NIGHTS ACROSS PRONE INLAND LOCATIONS...WHICH SHOULD IMPROVE BY
AROUND 12Z-13Z.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

SCATTERED SHOWERS EXPECTED THIS AFTERNOON AND EVENING. AN AREA OF LOW
PRESSURE WILL MOVE ACROSS SOUTHEAST MA THIS EVENING. BEHIND THIS
LOW PRESSURE...WINDS MAY AGAIN INCREASE TO SMALL CRAFT ADVISORY
THRESHOLDS FROM THE WEST TOWARD DAYBREAK MONDAY. SEAS ARE FORECAST
TO BUILD UP TO 5 TO 7 FT OVER THE COASTAL WATERS SOUTH OF NEW
ENGLAND LATE TONIGHT. WEST WINDS 20 TO 25 KT WITH DRY WEATHER AND
GOOD VSBY FOR MONDAY.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR AT LEAST A PORTION OF
THE WATERS INTO MONDAY. DESPITE A BRIEF PERIOD OF MORE TRANQUIL
CONDITIONS ACROSS THE SOUTHERN OUTER COASTAL WATERS THIS
MORNING...THOUGHT IT WOULD BE LESS CONFUSING TO CONTINUE THE SMALL
CRAFT ADVISORY FOR THESE WATERS...AS ROUGH SEAS AND GUSTY WINDS
RETURN THIS EVENING AND TONIGHT.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT...HIGH CONFIDENCE.
EXPECT W WINDS GUSTING TO 25 KT ON THE OUTER WATERS MONDAY
EVENING...THEN DIMINISHING. SEAS WILL LINGER AROUND 5-7 FT
EARLY...THEN WILL SLOWLY SUBSIDE BUT MAY REMAIN AROUND 5 FT ON
THE FAR OUTER WATERS THROUGH THE NIGHT.

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE.
EXPECT WINDS AND SEAS REMAINING BELOW SMALL CRAFT CRITERIA. MAY
SEE SW WIND GUSTS UP TO 20 KT DURING LATE THU/THU NIGHT ON THE
EASTERN WATERS. SEAS TO AROUND 5 FT MAY LINGER EARLY TUESDAY ON
THE OUTER WATERS...THEN WILL SUBSIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EDT MONDAY FOR
     ANZ232>234.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
     MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...BELK/EVT/NMB
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT/NMB
MARINE...BELK/EVT
Hazardous weather outlook, Sep 13, 4:52 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT SUN SEP 13 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-140900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
452 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-140900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 13, 2:26 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN SEP 13 2015

MAZ017-020-RIZ005-131915-
NORTHERN BRISTOL-SOUTHERN BRISTOL-BRISTOL-
226 PM EDT SUN SEP 13 2015

...HEAVY RAIN SHOWERS MOVING ACROSS BRISTOL COUNTY RHODE ISLAND AND
MASSACHUSETTS...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A HEAVY RAIN SHOWER OVER BRISTOL AND WARREN RHODE ISLAND...MOVING
TO THE NORTHEAST AT 15 MPH.

HEAVY DOWNPOURS...AN OCCASIONAL LIGHTNING STRIKE...AND WIND GUSTS UP
TO 30 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALL RIVER...BRISTOL...SOMERSET...SWANSEA...REHOBOTH...WARREN...
FREETOWN...DIGHTON AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4168 7128 4185 7125 4179 7106 4167 7119
      4172 7116 4171 7119 4171 7121 4173 7122
      4173 7126 4167 7124 4164 7126
TIME...MOT...LOC 1823Z 204DEG 15KT 4165 7127

FIELD
Special weather statement, Sep 13, 3:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SUN SEP 13 2015

CTZ002-132045-
HARTFORD-
357 PM EDT SUN SEP 13 2015

...STRONG THUNDERSTORMS DEVELOPING IN WESTERN HARTFORD COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BURLINGTON...OR 7 MILES NORTHWEST OF
FARMINGTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...BRISTOL...WINDSOR...SOUTH WINDSOR...
FARMINGTON...SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...WINDSOR
LOCKS...GRANBY...EAST WINDSOR...CANTON...SOUTHWICK...BURLINGTON...
EAST GRANBY AND HARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4180 7296 4182 7294 4188 7295 4190 7291
      4197 7289 4197 7293 4204 7288 4204 7282
      4200 7281 4201 7276 4184 7251 4169 7297
      4173 7301 4180 7302
TIME...MOT...LOC 1955Z 231DEG 22KT 4179 7296

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:57 PM EDTSpecial Weather StatementBOX48 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.